Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 7, 2006, 4:55 PM PDT for San Bernardino County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2006, 4:55 PM PDT (23:55 UTC)
- Expired
- Jul 7, 2006, 5:45 PM PDT
- In force
- 50 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3259 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 072356 FFWSGX CAC071-080045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 455 PM PDT FRI JUL 7 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 545 PM PDT * AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THIS INCLUDES HIGHWAY 247 BETWEEN BARSTOW AND LUCERNE VALLEY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND ARROYOS AND ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3454 11709 3455 11685 3477 11687 3478 11709 $$ MM
1 follow-up statement
000 WGUS76 KSGX 080019 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 519 PM PDT FRI JUL 7 2006 CAC071-080045- SAN BERNARDINO CA- 519 PM PDT FRI JUL 7 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 512 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA INLCUDING HIGHWAY 247 AND STODDARD WELLS ROAD BETWEEN BARSTOW AND LUCERNE VALLEY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS AND WASHES AND ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3454 11709 3455 11685 3477 11687 3478 11709 $$ MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:30 PM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 7, 2:30 PM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT FRI JUL 7 2006 .SYNOPSIS...ISOLATED THUNDERSTORMS IN THE MOUNTAINS AND HIGH DESERTS INTO THIS EVENING. A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CAUSE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. OTHERWISE...FAIR EXCEPT FOR A FEW CLOUDS OVER THE MOUNTAINS DURING THE AFTERNOONS. WEAK UPPER LEVEL LOW PRESSURE WILL BRING A LITTLE DEEPENING OF THE MARINE LAYER AND COOLING NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... STRATUS WAS INTO THE COASTAL AREAS AND FAR WRN SAN DIEGO INLAND VALLEYS THIS MORNING. OTHERWISE...CLEAR EXCEPT FOR CU OVER THE MOUNTAINS. ISOLATED THUNDERSTORMS DEVELOPED IN THE MOUNTAINS AND HIGH DESERTS EARLY THIS AFTERNOON. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1200 FT...ABOUT 500 FT LOWER THAN 24 HOURS PREVIOUS. ONSHORE GRADIENTS TO THE E WITH ABOUT 3 MB SAN-IPL BUT WEAK OFFSHORE FROM THE N. MODELS HAVE BEEN INCONSISTENT ON INCREASING MID LEVEL MOISTURE THIS WEEKEND AND EARLY NEXT WEEK. AFTER TODAY...WILL CONTINUE WITH THE IDEA OF JUST AFTERNOON CLOUDS OVER THE MOUNTAINS FOR NOW. HOWEVER...WILL HAVE TO KEEP A CLOSE WATCH ON CU DEVELOPMENT EACH AFTERNOON SINCE THE POSSIBILITY OF THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT. THE MARINE LAYER WILL REMAIN FAIRLY SHALLOW AND COULD BE A LITTLE PATCHY TONIGHT DUE TO THE OFFSHORE TRENDS FROM THE N. STRATUS SHOULD CONTINUE TO BE MOSTLY CONFINED TO THE COASTAL AREAS SAT NIGHT. SLOWLY LOWERING HEIGHTS AND WEAK UPPER TROUGHING WILL DEEPEN THE MARINE LAYER AND BRING A LITTLE COOLING SUN AND MON. POSSIBLE WEAK EDDY MON MORNING. LONGER RANGE PROGS INDICATE AN UPPER TROUGH NEAR THE W COAST WILL SLOWLY MOVE E THROUGH MID WEEK FOR A CONTINUED COOLING TREND AND SLOW DEEPENING OF THE MARINE LAYER. OTHERWISE...DRY FLOW ALOFT WILL KEEP THE WEATHER FAIR. WARMER TOWARD THE END OF NEXT WEEK AS HEIGHTS INCREASE. && .AVIATION...OTHER THAN PATCHY STRATUS AND HAZE CLINGING TO SOME BEACHES...THE STRATUS DECK HAD COMPLETELY CLEARED BY 20Z. LITTLE CHANGE IN THE SYNOPTIC PATTERN IS EXPECTED...SO THE STRATUS DECK SHOULD REDEVELOP BY 05Z NEAR THE COAST WITH BASES NEAR 1K FT MSL AND TOPS NEAR 1.5K...THEN SPREAD LOCALLY INLAND INTO SOME COASTAL VALLEYS OVERNIGHT. EXPECT MVFR CONDITIONS NEAR THE COAST...WITH AREAS OF IFR CIGS/VIS AND LOCAL LIFR CONDITIONS JUST INLAND. FAR INLAND VALLEY AIRPORTS AND PORTIONS OF INLAND ORANGE COUNTY ARE EXPECTED TO REMAIN MOSTLY CLEAR. OVER THE MOUNTAINS...JUST ENOUGH MOISTURE IS PRESENT FOR AREAS OF MID-LEVEL BASED CUMULUS AND ISOLATED THUNDERSTORMS WITH TOPS TO NEAR 40K AND ASSOCIATED TURBULENCE AND LOW LEVEL WIND SHEAR. THE CONVECTION IS EXPECTED TO DIMINISH QUICKLY AFTER 02Z. && PUBLIC...ATKIN AVIATION...JAD
Hazardous weather outlook, Jul 7, 3:00 PM PDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PDT FRI JUL 7 2006 CAZ055-056-058-060>062-081100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 300 PM PDT FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED UNTIL 6 PM. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:08 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 67 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.